MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sodium electrode lot number and expiration date were requested, but not provided.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the sodium electrode on a roche 9180 electrolyte analyzer.The sample initially resulted in a sodium value of 119 mmol/l.When repeated on the analyzer, the result is the same.The sample was repeated on a coulter analyzer and the result was 136 mmol/l.It was asked, but it is not known if the same sample was used for the roche 9180 and coulter measurements.The customer stated another sample was collected from the patient and the sodium result from this sample was normal.Additional sodium measurements of 122 mmol/l, 122 mmol/l, and 118.0 mmol/l measured on (b)(6) 2025 were provided.It was asked, but it is not known if these were values from the same complained patient sample or if these were measurements of other patient samples.
 
Additional Manufacturer Narrative
The repeat sodium (na) value of 136 mmol/l obtained from the coulter analyzer was measured from the same sample that was initially tested on the roche 9180 electrolyte analyzer.The additional na measurements of 122 mmol/l, 122 mmol/l, and 118.0 mmol/l that were measured on (b)(6) 2025, were from different samples from different patients having the same issue of low na results, but they generated normal results when tested on coulter analyzer.The customer replaced the na electrode, the reference electrode, and the reference electrode housing.The instrument under observation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Quality controls were within acceptable ranges.The investigation could not identify a product problem.The cause of the event could not be determined.Initial findings suggest a problem likely stemming from the interplay between specific core components within the system, along with potential deficiencies in the instrument's operation.
 
Additional Manufacturer Narrative
The root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche initiated recall.Customers using the dd ref electrode were instructed to immediately stop using sodium (na) results from their 9180 analyzer.The affected reference electrode was not distributed in the united states.Customers in the united states use roche reference electrode and reference electrode housing.No further action is needed for customers in the united states.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22232572
Report Number1823260-2025-01869
Device Sequence Number9042452
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/30/2025
09/05/2025
10/22/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/22/2025
09/18/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown